CSN Login
Members Online: 18

You are here

Tongue Sores

Monty4
Posts: 7
Joined: Sep 2011

My mom was diagnosed with PPC stage 3 in April. She has had 6 rounds of chemo. After her 5th round she began experiencing some significant side effects - aches in her legs (large bones) and highly abnormal swelling (saw a cardiologists and all is fine), After the 6th round side effects are worse - excessive fatigue, no appetite, and sores on her tongue??? Are sores on the tongue, normal?? Can a chemo patient have the flu shot?? Just looking for opinions......Thank You

westie66's picture
westie66
Posts: 642
Joined: Jun 2010

Hi: I am on chemo for peritoneum cancer from gallbladder cancer. Yes, indeed, depending on the chemo regime, you can get all those things as side effects. I am heading in to my 10th treatment of oxaliplatin + irenotecan + 5FU (on 42 hr pump) and previous to these treatments I had cisplatin/gemcitibine. Mouth sores (down into throat, on tongue, on mucous membranes in mouth) are common with oxaliplatin. I first gargled with club soda but then got a prescription mouthwash mixture from my oncologist called benzydamine Hcl 015% that I "swish and spit" 4 times/day before meals and at bedtime - does the trick. Needs to be refrigerated. I get fatigue (+ serious diarrhea) 2-3 days after the 5FU pump comes off - not much I can do about the fatigue except go with it but I take lomotil for the diarrhea (all of the chemicals I take cause it). I had the flu shot last year with the permission of my oncologist so I'd suggest getting his/her permission. Hope this helps you.
Cheryl

Monty4
Posts: 7
Joined: Sep 2011

Thank you for the sugggstions for mouth sores, I will share with my Mom. Since my post, she had to go into the hospital for dehydration, high temp., and excessive coughing. Sores are gone with all the antibiotics she received. We seem to be back on track now....God willing.

Subscribe to Comments for "Tongue Sores"